Doctor insights on:
The Effect Of Alcohol On Antibiotics
Depends on the med: Doxycycline is less effective with chronic alcohol use. Rifampin and Isoniazid can be more toxic to the liver combined with alcohol. There likely are more interactions; these should be included in the drug information sheet that accompanies the antibiotic. If in doubt, avoid alcohol. If heavy drinker, may need to ask doctor for advice regarding cutting down; stopping suddenly can be dangerous. ...Read moreSee 1 more doctor answer
Clindamycin & ETOH: While there is no direct adverse effect of consuming alcohol while on Clindamycin therapy, many antibiotics, including Clindamycin can cause varying levels of GI upset. Adding alcohol can aggravate this GI upset. I would suggest moderation in your alcohol consumption. ...Read more
Don't know, but...: Since there are no double-blind, randomized control trials to answer this question, can't tell you for sure. However, the question that I have is - since an antibiotic is usually given only for a few days, if you don't feel like you can safely refrain from drinking alcohol for even that period, might you be struggling with an alcohol problem. Please discuss this with your doctor asap. ...Read more
Within limits, yes: Azithromycin can cause gastrointestinal irritation with abdominal pain, nausea, or cramping, and alcohol could make it worse. For most people, a couple of drinks, wine or beer aren't likely to be a problem, but go easy. Of course heavy alcohol use impairs the body's ability to fight any infection, so no heavy drinking. ...Read more
I took azythromycin yesterday at 4pm an then I drank alcohol yesterday night around 11pm-1am. Did this reduce the efficacy of the antibiotic?
Wait 24-48: To be safe and to let the antibx work most effectively, wait 24-48 hours, than you can drink etoh in moderation and responsibly only. Best wishes. ...Read more
Depends on…: The antibiotic: some like Flagyl (metronidazole) can interact with alcohol & cause marked nausea & vomiting. Bactrim (sulfamethoxazole and trimethoprim) alone can cause nausea/vomiting even without alcohol. No drug interactions r listed for bactrim, (sulfamethoxazole and trimethoprim) amoxicillin, & alcohol, but it's never a good idea to mix alcohol with meds. Bactrim (sulfamethoxazole and trimethoprim) & alcohol both affect the liver. Best to wait until you've finished antibiotics before drinking. ...Read moreSee 1 more doctor answer
What does it mean when the right lower part of your back hurts after drinking alcohol and you're on an antibiotic?
Likely unrelated : Depending on which antibiotic you are on and the reason you are taking them and how much you drank the pain you are experiencing is probably unrelated. However the area in your back that hurts is near your kidney and if you drank a lot and the antibiotic is metabolized/excreted through the kidney then you may be overworking them. Or it may be muscle strain. Best not to drink when taking any meds. ...Read more
When finished: You should not drink with most medications. So when you finish your prescription. ...Read more
I took my last bactrim (sulfamethoxazole and trimethoprim) antibiotic a little over 24 hours ago. Can I have some alcohol?
Antibiotics/ETOH: Those taking Bactrim (sulfamethoxazole and trimethoprim) should'nt drink alcohol during treatment. This includes alcoholic beverages, cough meds and mouthwash containing alcohol because alcohol can intensify the negative side effects of bactrim (sulfamethoxazole and trimethoprim). If you are off the meds for a day it should be ok. ...Read more
- Talk to a doctor online
- Does alcohol decrease the effect of antibiotics?
- What is the side effect of antibiotic?
- Effect of antibiotics during pregnancy
- What are the side effect of antibiotics?
- Antibiotics time to take effect
- The effect of alcohol on the liver
- Effect of alcohol on unborn baby
- Effect of alcohol on depression
- Is alcohol an antibiotic?